Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 71, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 29, 2025, 3:13 PM CDT for Monroe County, Wisconsin. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2025, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 29, 2025, 3:20 PM CDT
- In force
- 7 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Monroe County, WI
The radar
The La Crosse radar (KARX), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695
WUUS53 KARX 292013
SVRARX
WIC081-292100-
/O.NEW.KARX.SV.W.0071.250629T2013Z-250629T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
313 PM CDT Sun Jun 29 2025
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southeastern Monroe County in west central Wisconsin...
* Until 400 PM CDT.
* At 312 PM CDT, a severe thunderstorm was located over Cashton, or
14 miles south of Sparta, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Monroe County, including the following locations...
Oil City, St Marys, Wilton, Clifton, Oakdale, Highway 131 And
County A, and Glendale.
This includes the following highways...
Interstate 94 near mile marker 147.
Interstate 90/94 between mile markers 46 and 52.
Interstate 90 in Wisconsin between mile markers 41 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4373 9032 4373 9089 4409 9031
TIME...MOT...LOC 2012Z 240DEG 25KT 4374 9074
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rieck1 follow-up statement
186 WWUS53 KARX 292020 SVSARX Severe Weather Statement National Weather Service La Crosse WI 320 PM CDT Sun Jun 29 2025 WIC081-292030- /O.CAN.KARX.SV.W.0071.000000T0000Z-250629T2100Z/ Monroe WI- 320 PM CDT Sun Jun 29 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, heavy rain is still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for central, southwestern and west central Wisconsin. && LAT...LON 4373 9032 4373 9089 4409 9031 TIME...MOT...LOC 2017Z 240DEG 25KT 4377 9067 $$ Rieck
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:28 PM CDT, 2 hours 45 minutes earlier. Its key messages:
- Showers and storms likely (50-60% coverage) this afternoon and evening, a few strong to severe storms will be possible with strong to locally damaging wind gusts being the primary hazard.
- Additional showers and storms possible Monday and midweek. However, confidence in overall coverage of these storms remains low.
- Seasonable temperatures to start the work week with highs in the upper 70s to middle 80s, but will slowly warm towards the end of the week.
Area forecast discussion, Jun 29, 12:28 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1228 PM CDT Sun Jun 29 2025 .KEY MESSAGES... - Showers and storms likely (50-60% coverage) this afternoon and evening, a few strong to severe storms will be possible with strong to locally damaging wind gusts being the primary hazard. - Additional showers and storms possible Monday and midweek. However, confidence in overall coverage of these storms remains low. - Seasonable temperatures to start the work week with highs in the upper 70s to middle 80s, but will slowly warm towards the end of the week. && .DISCUSSION... Issued at 1228 PM CDT Sun Jun 29 2025 Rest of Today: Showers & Storms Likely, Some Strong to Severe Much of today will be characterized by a boundary that will continue to push through central MN and into the local area beginning this afternoon. This coupled with peak heating and lingering differential heating boundaries, will enable convective initiation to take place across portions of southeast MN, northeast IA and west-central WI around 2-4 pm as portrayed across several of the CAMs. Overall, instability is fairly respectable with MUCAPE values of around 2500-3500 J/kg suggesting that storms could develop fairly quickly but have a difficult time organizing as 0-6km bulk shear values in the 29.15z RAP are unimpressive at around 20 kts. Will also have to see how a low-level capping inversion manifests over the afternoon, if this can erode effectively with peak heating and not be hindered by upper-level cirrus, this will allow any elevated convection to become become surface based (albeit with relatively high LCLs), a strong to locally damaging wind threat (40-60mph) could be realized with a few storms as DCAPE values approach 800-1200 J/kg in the 29.15z RAP coupled with fairly steep low-level lapse rates this afternoon. Determining exactly where storms will develop is very challenging in this environment as lack of appreciable bulk shear will make storms outflow dominant somewhat quickly, hence expecting storms to be pulse-like in nature unless they can cluster along the aforementioned boundary. Regardless, general expectation is for storms to slowly meander eastward throughout the afternoon and exit the area over the course of the early evening. Monday - Next Weekend: Periodic Storm Chances but Dry Tuesday As we head into Monday, a broader shortwave trough pushes southward out of Manitoba, Canada and swings through the Upper Midwest during the daytime hours on Monday. As this occurs, a weak surface cold front will push through the region providing the lift needed for some showers and storms to pop up earlier in the day on Monday. Overall, instability is more limited for Monday with MLCAPE values around 1000-1500 J/kg and are shallower with your equilibrium level across much of the CAMs being around 30-33kft in western WI. However, with some stronger middle and upper-level flow in the exit region of the synoptic trough, some marginally better 0-6km shear is suggested in the 29.15z RAP of around 30-40 kts. This would suggest some better organization is possible which could support some gusty winds and small hail in western WI in spite of the less favorable instability profiles. Looking towards Tuesday, drier conditions are anticipated as subsidence behind the aforementioned trough works its way into the area. Northwesterly flow will aid in keeping temperatures seasonable with highs in the upper 70s to middle 80s and minimal sky cover. Will have to watch for any weak pieces of shortwave energy that sneak through the flow on Wednesday and Thursday. With the grand ensemble (GEFS/EC/Canadian ensemble) having medium (40-60%) probabilities for measurable precipitation on Wednesday and Thursday, would think that there would be some features trying to sneak into the area. However given the lower resolvability of these small scale features at this time range, will keep with the lower end NBM precipitation chances for now. By Friday, the deterministic global models (GFS/EC/Canadian) tend to agree on developing some upper-level ridging into the area allowing some warming of temperatures before quasi-zonal flow takes hold keeping our temperatures steady, likely near to slightly above average into the weekend. Some hints that a more robust shortwave will move towards the area for next weekend with the grand ensemble (GEFS/EC/Canadian ensemble) having high probabilities (60-90%) for measurable precipitation. While it is far too early to determine if there is any severe potential with this, have held with the higher precipitation chances in the NBM for the weekend as this is consistent with ensemble guidance. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1155 AM CDT Sun Jun 29 2025 CIGS: high/mid level cigs predominant through the forecast period. Even with convection cigs likely to be above 6kft per the suite of meso models. WX/vsby: filtered sunshine and then a cold front will need to work together to spark showers/storms this afternoon. Latest runs of the CAMS suggest this won't occur until the front has shifted east of KRST. Will hedge bets and keep a brief PROB30 for thunder risk at KRST for early afternoon, with TSRA more likely for KLSE (tempo) from mid to late afternoon. WINDS: southerly swinging west/northwest with the passage of the front this afternoon/early evening. Some enhanced gustiness possible around any collapsing storm (25-30kts). && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Naylor AVIATION...Rieck
Hazardous weather outlook, Jun 29, 3:04 AM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 304 AM CDT Sun Jun 29 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301215- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 304 AM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered severe thunderstorms are possible this afternoon. The primary threat is damaging winds of around 60 mph. Hail up to 1 inch in diameter will also be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There may be periods of thunderstorms mid to late week. It is too early to determine the threat for any severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for a brief period this afternoon. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. KDS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:01 PM CDT | Areal Flood Advisory | ARX | La Crosse | 118 min |
| Jun 29, 2:28 PM CDT | Areal Flood Advisory | ARX | Adams | 2 hr |
| Jun 29, 2:58 PM CDT | Flash Flood Warning | ARX | Monroe | 2 hr |
| Jun 29, 3:15 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 16 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.